zbMATH — the first resource for mathematics

On the singular support of the distributional determinant. (English) Zbl 0792.46027
Summary: Let \(\Omega\subset \mathbb{R}^ n\) be bounded and open, let \(p\geq n^ 2/(n+1)\) and let \(u: \Omega\to\mathbb{R}^ n\) be in the Sobolev space \(W^{1,n}(\Omega;\mathbb{R}^ n)\). This paper discusses the singular part of the distributional determinant \(\text{Det }Du\) and shows the existence of functions \(u\) for which that singular part is supported in a set of prescribed Hausdorff-dimension \(\alpha\in(0,n)\). For \(n=2\) and simply connected \(\Omega\) the problem is equivalent to analyzing \(\text{div}(bv)- b.Dv\), where \(v\in W^{1,p}(\Omega;\mathbb{R}^ 2)\) with \(\text{div }b= 0\).

46F10 Operations with distributions and generalized functions
26B10 Implicit function theorems, Jacobians, transformations with several variables
Full Text: DOI Numdam EuDML
[1] Ball, J. M., Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rat. Mech. Anal., Vol. 63, 337-403, (1977) · Zbl 0368.73040
[2] Coifman, R.; Lions, P.-L.; Meyer, Y.; Semmes, S., Compacité par compensation et espaces de Hardy, C. R. Acad. Sci. Paris, T. 309, Series I, 945-949, (1989) · Zbl 0684.46044
[3] Dacorogna, B., Direct methods in the calculus of variations, (1989), Springer Berlin, New York · Zbl 0703.49001
[4] Dacorogna, B.; Moser, J., On a partial differential equation involving the Jacobian determant, Ann. I.H.P., Analyse non linéaire, Vol. 7, 1-26, (1990) · Zbl 0707.35041
[5] Arcangeeis, R. De, Some remarks on the identity between a variational functional and its relaxed functional, Ann. Univ. Ferrera, Sez. VII. Sc. Math., Vol. 35, 135-145, (1989) · Zbl 0715.49002
[6] Falconer, K. J., The geometry of fractal sets, (1985), Cambridge University Press Cambridge · Zbl 0587.28004
[7] Gusti, E., Minimal surfaces and functions of bounded variation, (1984), Birkhäuser Basel
[8] J. MALY and O. MARTIO. Lusin’s Condition (N) and Mappings of the Class W^{1, n}. Preprint. · Zbl 0812.30007
[9] Μorrly, C., Multiple integrals in the calculus of variations, (1966), Springer Berlin, New York
[10] MÜller, S., Det = det. A remark on the distributional determinant, C. R. Acad. Sci. Paris, T. 311, Series I, 13-17, (1990) · Zbl 0717.46033
[11] MÜller, S., A counter example to formal integration by parts, C. R. Acad. Sci. Paris, T. 312, Series I, 45-49, (1990)
[12] S. MÜLLER, Q. TANG and B. S. YAN. On a New Class οf Elastic Deformations not Allowing for Cavitation. Ann. I.H.P., Analyse non lienaire, to appear.
[13] Ponomarev, S. P., Property N of homeomorphisms of the class W^{1, p}, Sib. Math. J., Vol. 28, 1, 291-298, (1987) · Zbl 0625.30024
[14] Rogers, C. A., Hausdorff measure, (1970), Cambridge University Press Cambridge
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.